Existence of solitary SH waves in a heterogeneous elastic two-layered plate

Deliktas-Ozdemir E., Ahmetolan S., Tuna D.

ZEITSCHRIFT FUR ANGEWANDTE MATHEMATIK UND PHYSIK, vol.73, no.6, 2022 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 73 Issue: 6
  • Publication Date: 2022
  • Doi Number: 10.1007/s00033-022-01854-1
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, Academic Search Premier, Aerospace Database, Applied Science & Technology Source, Communication Abstracts, Computer & Applied Sciences, MathSciNet, Metadex, zbMATH, Civil Engineering Abstracts
  • Keywords: Nonlinear elastic SH waves, Double layered media, Heterogeneous materials, SHEAR HORIZONTAL WAVES, FINITE-AMPLITUDE WAVES, LOVE WAVES, NONLINEAR MODULATION, PROPAGATION
  • Istanbul Technical University Affiliated: Yes


The asymptotic solution of a boundary value problem modelling the propagation of nonlinear shear horizontal (SH) waves in a plate consisting of two layers with uniform thickness is constructed by employing the multiple scales method. Constituent materials in layers are isotropic, vertically heterogeneous, and have different hyperelastic mechanical properties. The nonlinear modulation of SH waves is governed asymptotically by a nonlinear Schrodinger equation. The effects of heterogeneity of the nonlinear layers on the existence of bright solitary SH waves are discussed.